Arkansas, 2004Damaging Wind in Arkansas, April 24, 2004
April 24, 2004 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 2:40 PM CST, 3 hours earlier.
Area forecast discussion, Apr 24, 2:40 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT SAT APR 24 2004
.DISCUSSION...
A DEVELOPING CYCLONE IN EASTERN KS WITH A FRONT ARCING SOUTHEAST
THROUGH MISSOURI AND THEN SOUTH THROUGH CENTRAL AR BROUGHT
SHOWERS AND THUNDERSTORMS TO ARKANSAS THROUGH THE DAY. A LINE OF
STORMS NOW IS LOCATED FROM NC TO SC AR. SOME OF THE STORMS HAVE
BEEN SEVERE WITH DAMAGING WINDS. THEY WILL MOVE FARTHER EAST
THROUGH THE NIGHT AHEAD OF THE MENTIONED FRONT. A TORNADO WATCH
HAS BEEN ISSUED UNTIL 8 PM CDT BECAUSE OF THESE STORMS FOR
MIDSOUTH COUNTIES WEST OF THE MISSISSIPPI RIVER.
LATER IN THE EVENING...THE LINE OF SHOWER/THUNDERSTORMS WILL
LOOSE SOME OF THEIR SEVERE CHARACTERISTICS. BUT...THE STORMS
COULD PRODUCE A LOT OF RAIN WHICH COULD CAUSE FLOODING TONIGHT.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT.
MS...NONE.
MO...TORNADO WATCH UNTIL 8 PM/FLOOD WATCH TONIGHT.
TN...NONE.
&&
RENCH
Hazardous weather outlook, Apr 24, 3:05 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SAT APR 24 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-251000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
405 PM CDT SAT APR 24 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE MIDSOUTH
TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN AND ISOLATED TORNADOES. A TORNADO
WATCH HAS BEEN ISSUED WEST OF THE MISSISSIPPI RIVER UNTIL 8 PM.
EASTERN ARKANSAS AND THE BOOTHEEL WILL BE IN A THREAT FOR SEVERE
WEATHER DURING THE EARLY EVENING.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL MOVE OUT OF THE MID-SOUTH DURING THE DAY SUNDAY.
THUNDERSTORMS ARE EXPECTED JUST AHEAD OF THE COLD FRONT. THERE WILL
BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY FOR THOSE PORTIONS OF
THE MID-SOUTH EAST OF THE MISSISSIPPI RIVER. AGAIN...THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE TIME OF HIGHEST
THREAT ON SUNDAY WILL BE BETWEEN 6 AM AND 2 PM.
THE RISK OF HAZARDOUS WEATHER FOR SUNDAY NIGHT THROUGH FRIDAY IS
LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY THIS
EVENING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Apr 24, 4:53 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
553 PM CDT SAT APR 24 2004
ARZ027-035-242345-
CROSS AR-POINSETT AR-
553 PM CDT SAT APR 24 2004
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS AND POINSETT
COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES NORTHWEST OF
HICKORY RIDGE TO 13 MILES WEST OF WYNNE AT 553 PM CDT...MOVING
NORTHEAST AT 35 MPH.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING THE CITIES OF
HARRISBURG...PARKIN...TRUMANN AND WYNNE...SHOULD MONITOR THIS STORM
CLOSELY.
Special weather statement, Apr 24, 5:21 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT SAT APR 24 2004
ARZ026-250000-
CRAIGHEAD AR-
621 PM CDT SAT APR 24 2004
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.
A SEVERE THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF JONESBORO AT
621 PM CDT...MOVING NORTHEAST AT 35 MPH.
PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY...
BROOKLAND...CARAWAY...JONESBORO...LAKE CITY AND MONETTE...SHOULD
MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Cross
- When
- April 24, 5:40 PM CST to 5:45 PM CST
- Where
- Cross County, Cherry Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.400, -90.767
One large tree was blown down over a power line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oklahoma, April 24, 20042 deaths · 1 event
- Tornadoes and Hail in Missouri, April 24, 20045 injured · $710,000 · F2 · 7 events
- Flash Flooding and Damaging Winds in Texas, April 24, 2004$230,000 · 80 kt wind · 6 events
- Lightning Strike in Louisiana, April 24, 2004$100,000 · 1 event
- Flood in Arkansas, April 24, 2004$50,000 · 1 event
- High Wind in Maine, April 24, 200450 kt wind · 11 events
- Flash Flooding in Texas, April 24, 2004$10,000 · 7 events
- High Surf in Hawaii, April 24 to 27, 20047 events
- Flash Flooding in Arkansas, April 24, 20046 events
- Flash Flooding in Missouri, April 24, 2004$5,000 · 4 events
- Damaging Winds in Mississippi, April 24, 2004$6,000 · 52 kt wind · 4 events
- Tornadoes in Missouri, April 24, 2004$5,000 · F0 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392550.